High Wind, Niagara
- When
- March 3, 2:00 AM EST to 7:00 PM EST
- Where
- Niagara forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Deep low pressure moved from the Midwest across Lake Huron into Quebec. Southeast winds gusting to 55 mph quickly shifted to southwest and increased to 30 to 40 mph with gusts nearing 70 mph.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Deep low pressure moved from the Midwest across Lake Huron into Quebec. Southeast winds gusting to 55 mph quickly shifted to southwest and increased to 30 to 40 mph with gusts nearing 70 mph. The strong winds downed trees and power lines. A few autos were reported damaged by falling trees. Several reports of downed signs and structural damage to roofs and awnings were also received. Some school districts in the area either cancelled classes or delayed start as a result of wind damage. Utilities reported several tens of thousands without power at the peak of the storm. Specific gusts included: 69 mph at Niagara Falls Airport, 68 mph at Clarence, 67 mph at Kenmore, 66 mph at Rochester Airport, 63 mph at Buffalo Airport and Dunkirk, 62 mph at Buffalo Coast Guard Station, 60 mph at Youngstown Coast Guard Station, and 59 mph at Barcelona, Irondequoit and Fort Drum.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 2, 10:50 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EST FRI MAR 2 2012
.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL LIFT FROM THE MIDWEST ACROSS
LAKE HURON TONIGHT AND INTO QUEBEC SATURDAY. A WARM FRONT ASSOCIATED
WITH THIS LOW WILL MOVE INTO WESTERN NEW YORK TONIGHT BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS THIS EVENING. A TRAILING COLD
FRONT WILL THEN SWEEP ACROSS THE REGION LATE TONIGHT WITH VERY
STRONG WINDS THAT WILL LAST THROUGH SATURDAY INTO SATURDAY EVENING.
EXPECT LAKE EFFECT SHOWERS TO DEVELOP SATURDAY NIGHT AS COLDER AIR
MOVES ACROSS THE REGION BEFORE TAPERING OFF SUNDAY NIGHT FOLLOWED BY
QUIET WEATHER TO BEGIN THE WEEK AS HIGH PRESSURE BUILDS OVERHEAD.
&&
.NEAR TERM /THROUGH SATURDAY/...
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE ENTIRE CWA...AND A
LAKE SHORE FLOOD WARNING REMAINS IN EFFECT FOR CHAUTAUQUA AND ERIE
COUNTIES.
THE 03Z SURFACE MAP SHOWS THE 985 MB LOW LOCATED JUST SOUTH OF
SAGINAW BAY, MICHIGAN...WITH THE LOWEST 3 HOUR PRESSURE FALLS
CENTERED OVER LAKE HURON. THE LOW WILL CONTINUE TO TRACK TO THE
NORTHEAST AND DRAG ITS TRAILING COLD FRONT EAST ACROSS WESTERN NEW
YORK BETWEEN 06Z AND 09Z BEFORE CLEARING OUR EASTERN LAKE ONTARIO
COUNTIES AROUND 12Z SATURDAY.
IN TERMS OF PCPN...THE STEADIEST RAIN SHOWERS ARE NOW PUSHING INTO
THE EASTERN FINGER LAKES AND NORTH COUNTRY...WHILE JUST A FEW
SHOWERS LINGER OVER WESTERN NEW YORK WHERE A PRONOUNCED DRY SLOT IS
IN PLACE...AS SEEN ON THE LATEST WATER VAPOR IMAGE.
THE DEEP LAYERED SOUTHERLY FLOW AHEAD OF THE APPROACHING FRONT WILL
BE ACCOMPANIED BY SLIGHTLY RISING TEMPERATURES AND INCREASING
DEWPOINTS. AS A RESULT...CANNOT RULE OUT A CHANCE FOR A FEW MORE
SHOWERS WITH THE OVERNIGHT FRONTAL PASSAGE. IT LOOKS LIKE THE BULK
OF THE ELEVATED CONVECTION HAS SHIFTED WELL TO OUR WEST.
THEREFORE...HAVE REMOVED THUNDERSTORMS FROM THE WEATHER GRIDS.
OTHERWISE...THE MAIN FOCUS REMAINS ON THE HIGH LIKELIHOOD OF
STRONG...POTENTIALLY DAMAGING WINDS LATER TONIGHT THROUGH SATURDAY.
THE LATEST 3 HOUR PRESSURE CHANGE FIELD SHOWS ABOUT A 16 MB PRESSURE
FALL-RISE COUPLET STRETCHING FROM CENTRAL INDIANA TO JUST EAST OF
LAKE HURON. THE LATEST SURFACE OBSERVATIONS SHOW NUMEROUS WIND GUSTS
BETWEEN 40 AND 50 KNOTS RIGHT BEHIND THE COLD FRONT WHICH IS
CURRENTLY PUSHING THROUGH CENTRAL OHIO. BASED ON THIS TREND...STILL
EXPECT THE STRONGEST WINDS TO DEVELOP ACROSS OUR CWA AFTER THE FRONT
MOVES THROUGH.
THE LATEST NAM SHOWS THE EASTERN EDGE OF THE HIGHEST 3 HOUR PRESSURE
RISES WORKING INTO FAR WESTERN NEW YORK AROUND 12Z...JUST AS THE
SOUTHWEST SURFACE WINDS CHANNEL UP THE EASTERN END OF LAKE ERIE. ONE
CAVEAT IS THAT THE DOWNWARD TRANSFER OF HIGHER MOMENTUM AIR ALOFT
WILL BE OFFSET SOMEWHAT BY UPWARD MOTION FROM THE WELL DEFINED SHORT
WAVE THAT IS FORECAST TO CROSS THE AREA SATURDAY MORNING. AS A
RESULT...THE STRONGEST WINDS MAY NOT REACH THE GROUND UNTIL MID
SATURDAY MORNING. WITH LARGE SCALE SINKING MOTION IN PLACE AFTER
THAT...EXPECT WIDESPREAD WIND GUSTS OF 60 TO 70 MPH...ESPECIALLY IN
THE CORRIDOR EXTENDING FROM KBUF TO KROC.
WINDS WILL TAPER OFF SATURDAY EVENING AS THE LOW PULLS AWAY FROM THE
REGION TOWARDS LABRADOR. TEMPERATURES WILL FALL THROUGH THE DAY ON
SATURDAY WITH MORNING HIGHS IN THE UPPER 30S TO LOW 40S GIVING WAY
TO MID TO UPPER 30S BY LATE AFTERNOON. AFTERNOON SUNSHINE...COURTESY
OF A DRY SLOT ALOFT...WILL HELP TO MODERATE THE COOLING SOMEWHAT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH WIND EVENT WILL STILL BE AN ISSUE SATURDAY NIGHT. STRONG LOW
PRESSURE WILL BE LOCATED OVER SOUTHERN QUEBEC WITH A TIGHT PRESSURE
GRADIENT REMAINING ACROSS THE FORECAST AREA. WINDS WILL STILL BE A
BIG CONCERN IN THE EVENING UNTIL THE LOW QUICKLY PULLS NORTHEAST
TOWARD NEWFOUNDLAND BY SUNDAY MORNING. BUFKIT MOMENTUM TRANSFER
SCHEME STILL SHOWING WIND GUSTS AVERAGE IN THE 35 TO 45 MPH RANGE
EARLY ON DROPPING TO LESS THAN 20 AFTER MIDNIGHT.
A SURFACE TROUGH WILL DROP SOUTH FROM THE GREAT LAKES ACROSS THE
FORECAST AREA OVERNIGHT VEERING WINDS FROM SOUTHWEST TO WEST. ARCTIC
AIR WITH 850MB TEMPS AROUND -10C TO -12C WILL ARRIVE TOUCHING OFF
LAKE EFFECT SNOWS EAST OF THE LAKES. LAKE INDUCED CAPE AROUND 200
J/KG AND EQUILIBRIUM LEVELS OVER 5KFT WILL SUPPORT THE LAKE SNOW BUT
LIMITED LOW LEVEL MOISTURE SHOULD PREVENT ANY BIG
ACCUMULATIONS...BUT STILL COULD SUPPORT SOME DECENT SNOW. BEST
CHANCE AREAS WILL BE SOUTHERN ERIE AND CHAUTAUQUA ACROSS THE COUNTIES
AND ACROSS THE TUG HILL EAST OF LAKE ONTARIO.
LATER SUNDAY AND SUNDAY NIGHT THE PASSAGE OF THE LOW LEVEL TROUGH
WILL SHIFT WINDS MORE NORTHWEST...WITH LAKE ERIE SNOW EVOLVING INTO
UPSLOPE ALONG THE CHAUTAUQUA RIDGE...AND THE LAKE ONTARIO ACTIVITY
PUSHING TO THE SOUTHEAST CORNER OF THE LAKE FROM THE EASTERN SUBURBS
OF ROCHESTER EAST TO OSWEGO COUNTY. AT THIS EARLY JUNCTURE IT
APPEARS THIS MAY BE AN ADVISORY TYPE EVENT...BUT STILL FAR TOO EARLY
TO CONSIDER ANY HEADLINES YET. LAKE SNOWS TAPER OFF EARLY MONDAY AND
ATMOSPHERIC MOISTURE BEGINS TO DRY OUT AND SUBSIDENCE BEGINS TO
SQUASH INSTABILITY WITH HIGH PRESSURE BUILDING IN FROM THE CENTRAL
U.S.
TEMPERATURES SUNDAY WILL BE COLD...ONLY RUNNING UP INTO THE LOWER TO MID
20S WITH CONTINUED NORTHWEST COLD ADVECTION AND 850MB TEMPS AROUND
-15C. UPPER LEVEL TROUGHINESS REMAINS OVER THE AREA SUNDAY NIGHT
THROUGH MONDAY AND MONDAY NIGHT WITH TEMPS REMAINING BELOW AVERAGE.
LOWS IN THE TEENS AND HIGHS IN THE LOW 20S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AFTER A COUPLE OF DAYS WITH BELOW NORMAL TEMPS A WARMING TREND WILL
OCCUR THROUGH THE EXTENDED PERIOD. 12Z MODELS SHOW A BROAD LOWER AMPLITUDE
LONG WAVE PATTERN ACROSS THE US...WITH A BROAD RIDGING FOUND OVER
THE GREAT LAKES REGION. THIS PATTERN WILL BE PROGRESSIVE...SO WE CAN
EXPECT A QUICK WARM UP DURING THE COURSE OF THE WEEK.
A LARGE SFC HIGH WILL BE FOUND OVER THE OHIO VALLEY MONDAY NIGHT.
THE WARM UP WILL BEGIN TUESDAY AS THE SFC HIGH MOVES OVER THE MID
ATLANTIC STATES AND RIDGING ALOFT WILL WORK ACROSS THE GREAT LAKES.
H85 TEMPS WILL MODIFY TO AROUND -6C AND WITH FULL SUNSHINE...SFC
TEMPS WILL CLIMB WELL INTO THE 30S TO NEAR 40.
AS THE RIDGE MOVES EAST WEDNESDAY AND THURSDAY...H85 TEMPS WILL
CLIMB TO BETWEEN 4 AND 8C. THIS SHOULD MAKE BOTH DAYS QUITE MILD
WITH HIGHS LIKELY BEING FOUND IN THE 50S...WITH HIGHS NEAR 60 NOT
OUT OF THE QUESTION IN THE NORMALLY WARMER SPOTS OF THE GENESEE
VALLEY.
PRECIP WISE BOTH THE GFS AND ECMWF SHOW AN AREA OF LOW PRESSURE
FORMING ACROSS THE CENTRAL PLAINS TUESDAY NIGHT INTO WEDNESDAY. BOTH
MODELS SWEEP A COLD FRONT ACROSS THE FORECAST AREA SOMETIME THURSDAY
OR THURSDAY NIGHT. FOR NOW HAVE 30 POP FOR CHANCE OF RAIN SHOWERS.
WHILE THE PATTERN LOOKS FAVORABLE FOR LINER CONVECTION AT THIS POINT
THE SEVERE INDICES ARE NON-EXISTENT ACROSS THE AREA WHICH PRECLUDES
ANY MENTION OF THUNDERSTORMS.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS WILL IMPACT THE AREA AHEAD OF LARGE SCALE
DEEPENING LOW OVER MICHIGAN AND AHEAD OF SURFACE COLD FRONT ACROSS
CENTRAL OHIO. LOW END VFR CONDITIONS WILL DROP TO MVFR OR IFR IN
THESE SHOWERS. EMBEDDED LIGHTNING NOT OUT OF THE QUESTION...BUT
TOO ISOLATED TO MENTION IN THE TERMINALS.
A STRONG LOW LEVEL JET RIDING NORTH INTO THE REGION WILL ALSO
BRING STRONG WINDS ALOFT. A LOW LEVEL INVERSION WILL ISOLATE THE
LOW LEVEL JET FROM THE SURFACE...RESULTING IN WIDESPREAD LOW LEVEL
SHEAR INTO THE EARLY OVERNIGHT PERIOD.
THE LOW WILL LIFT ACROSS THE GREAT LAKES OVERNIGHT AND INTO
WESTERN QUEBEC SATURDAY WHILE SWEEPING THE COLD FRONT ACROSS THE
REGION. CONDITIONS WILL IMPROVE TO VFR BEHIND THE FRONT...HOWEVER
EXPECT VERY STRONG SOUTHWESTERLY WINDS TO MIX DOWN TO THE SURFACE
WITH WIDESPREAD GUSTS OF 50 KNOTS OR GREATER POSSIBLE ACROSS THE
FORECAST AREA THROUGH THE DAY SATURDAY.
OUTLOOK...
SATURDAY NIGHT AND SUNDAY...IFR/MVFR IN LAKE EFFECT SNOW SHOWERS
EAST OF THE LAKES...OTHERWISE MVFR/VFR WITH SCATTERED SNOW SHOWERS.
MONDAY...VFR/MVFR WITH SCATTERED SNOW SHOWERS.
TUESDAY AND WEDNESDAY...VFR.
&&
.MARINE...
A POWERFUL LOW PRESSURE SYSTEM LIFTING FROM THE MIDWEST ACROSS THE
UPPER GREAT LAKES TONIGHT INTO QUEBEC ON SATURDAY. FRESH SOUTHERLY
WINDS WILL DEVELOP AHEAD OF THE LOW AND STRENGTHEN TO SOUTHWESTERLY
GALES LATE TONIGHT AS A COLD FRONT SWEEPS ACROSS THE LOWER GREAT
LAKES. EXPECT GALES TO LAST THROUGH SATURDAY BEFORE WEAKENING SATURDAY
EVENING AS THE STORM SYSTEM LIFTS AWAY FROM THE REGION INTO
LABRADOR. WINDS WILL CONTINUE TO GRADUALLY TAPER OFF THROUGH THE
REST OF THE WEEKEND WITH HIGH PRESSURE BUILDING OVERHEAD BY MONDAY.
&&
.TIDES/COASTAL FLOODING...
A RAPID WIND SHIFT FROM SOUTHEAST TO SOUTHWEST LATE TONIGHT
FOLLOWED BY STRONG GALE FORCE WINDS ON LAKE ERIE WILL PRODUCE A
VERY FAVORABLE SETUP FOR A SEICHE ON LAKE ERIE. EXPECT RAPID WATER
RISES TO BEGIN RIGHT WITH THE COLD FRONT PASSAGE LATE TONIGHT. THE
WATER LEVEL WILL LIKELY PEAK LATE TONIGHT AND SATURDAY MORNING
WITH AN EXPECTED CREST OF 8-9 FEET ABOVE LOW WATER DATUM. FLOOD
STAGE IS 8 FEET. WITH THIS IN MIND...WE HAVE ISSUED A LAKESHORE
FLOOD WARNING FOR THE LAKE ERIE SHORE.
WE WILL CONTINUE TO WATCH FOR POTENTIAL WATER RISES IN CHAUMONT
BAY IN JEFFERSON COUNTY AT THE NORTHEAST END OF LAKE ONTARIO ON
SATURDAY. THE OPENING TO THAT BAY IS VERY NARROW...SO A VERY
SPECIFIC WIND DIRECTION IS NEEDED FROM THE SSW TO MAXIMIZE THE
PUSH OF WATER INTO THE BAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 10 PM EST SATURDAY FOR NYZ012-019-020-
085.
LAKESHORE FLOOD WARNING FROM 2 AM TO 11 PM EST SATURDAY FOR
NYZ010-019-085.
HIGH WIND WARNING FROM 5 AM TO 10 PM EST SATURDAY FOR
NYZ006>008.
HIGH WIND WARNING FROM 3 AM TO 10 PM EST SATURDAY FOR NYZ004-
005-013-014-021.
HIGH WIND WARNING UNTIL 10 PM EST SATURDAY FOR NYZ001>003-010-
011.
MARINE...GALE WARNING UNTIL 10 PM EST SATURDAY FOR LEZ020.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR LEZ040-041.
GALE WARNING UNTIL 10 PM EST SATURDAY FOR LOZ030.
GALE WARNING FROM 2 AM SATURDAY TO 1 AM EST SUNDAY FOR
LOZ043>045-063>065.
GALE WARNING FROM 2 AM TO 10 PM EST SATURDAY FOR LOZ042-
062.
&&
SYNOPSIS...WOOD
NEAR TERM...TJP/WOOD
SHORT TERM...HITCHCOCK/SMITH
LONG TERM...HITCHCOCK/SMITH
AVIATION...TMA/WOOD
MARINE...WOOD
TIDES/COASTAL FLOODING...HITCHCOCK/WOODHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 531 AM EST FRI MAR 2 2012 NYZ006>008-031045- OSWEGO-JEFFERSON-LEWIS- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-013-014-021-031045- WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-011-031045- NIAGARA-ORLEANS-MONROE-GENESEE- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-020-031045- WYOMING-CATTARAUGUS- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-031045- CHAUTAUQUA-SOUTHERN ERIE- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST SATURDAY... ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-031045- NORTHERN ERIE- 531 AM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST SATURDAY... ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WATCH. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-031045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 531 AM EST FRI MAR 2 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-031045- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 531 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-031045- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 531 AM EST FRI MAR 2 2012 ...GALE WARNING IN EFFECT FROM 2 AM SATURDAY TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-031045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 531 AM EST FRI MAR 2 2012 ...GALE WARNING IN EFFECT FROM 2 AM TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-031045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 531 AM EST FRI MAR 2 2012 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1033 PM EST FRI MAR 2 2012 NYZ001-002-010-011-030645- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1033 PM EST FRI MAR 2 2012 ...DAMAGING WINDS WILL ARRIVE OVERNIGHT... DAMAGING WINDS IN EXCESS OF 60 MPH WILL PLOW INTO THE NIAGARA FRONTIER BETWEEN 2 AM AND 4 AM. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF DOWNING TREES AND LIMBS. POWER OUTAGES AND MINOR PROPERTY DAMAGING ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION WHEN ENCOUNTERING HIGH WINDS. KEEP ALERT FOR DOWNED TREES... LIMBS...WIRES AND OTHER DEBRIS ON ROADWAYS. NYZ019-085-030645- CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1033 PM EST FRI MAR 2 2012 ...STRONG TO DAMAGING WINDS OVERNIGHT... SOUTHEAST WINDS GUSTING OVER 50 MPH WILL CONTINUE TO IMPACT AREAS ALONG THE LAKE ERIE SHORE THROUGH 2 AM. WINDS WILL THEN SWITCH OUT OF THE SOUTHWEST AND INCREASE TO OVER 60 MPH BETWEEN 2 AM AND 4 AM. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF DOWNING TREES AND LIMBS. POWER OUTAGES AND MINOR PROPERTY DAMAGING ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION WHEN ENCOUNTERING HIGH WINDS. KEEP ALERT FOR DOWNED TREES... LIMBS...WIRES AND OTHER DEBRIS ON ROADWAYS. NYZ012-020-021-030645- WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 1033 PM EST FRI MAR 2 2012 ...STRONG TO DAMAGING WINDS OVERNIGHT... STRONG TO DAMAGING WINDS IN EXCESS OF 55 MPH WILL SURGE INTO THE AREA BETWEEN 2 AM AND 4 AM. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF DOWNING TREES AND LIMBS. POWER OUTAGES AND MINOR PROPERTY DAMAGING ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION WHEN ENCOUNTERING HIGH WINDS. KEEP ALERT FOR DOWNED TREES... LIMBS...WIRES AND OTHER DEBRIS ON ROADWAYS. TMA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 122 AM EST SAT MAR 3 2012 NYZ001-002-010>012-019-020-085-030900- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 122 AM EST SAT MAR 3 2012 ...DAMAGING WINDS ABOUT TO BEGIN IN WESTERN NEW YORK... A STRONG COLD FRONT OVER EASTERN LAKE ERIE WILL ENTER WESTERN NEW YORK SHORTLY BEFORE 2 AM. WINDS WILL SHIFT TO THE SOUTHWEST AND RAPIDLY INCREASE WITH THE PASSAGE OF THE COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED WITH EVEN HIGHER GUSTS POSSIBLE NEAR LAKE ERIE. THIS WILL JUST BE THE START OF THE DAMAGING WINDS...WHICH ARE EXPECTED TO LAST ALL DAY SATURDAY INTO SATURDAY EVENING. THE STRONG WINDS WILL LIKELY BRING DOWN A FEW TREES AND LIMBS AND RESULT IN SCATTERED POWER OUTAGES. MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. MOTORISTS SHOULD USE CAUTION AND BE PREPARED FOR STRONG WINDS. IF YOU COME TO A STREET LIGHT THAT IS WITHOUT POWER... TREAT IT AS A 4 WAY STOP SIGN. HITCHCOCK
The national radar mosaic for the moment the first event began.
9 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373141, 373143, 373150, 373145, 373139, 373144, 373137, 373147, 373154.